Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 9, 2021Lincoln County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 9, 2021, 8:51 PM CDT for Lincoln County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 8:51 PM CDT (01:51 UTC)
Expired
Aug 9, 2021, 9:30 PM CDT
In force
39 min
Issued by
NWS North Platte, NE
Hail
0.25 in
Wind
55

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.9 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
3343 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

664 
WWUS83 KLBF 100151
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
851 PM CDT Mon Aug 9 2021
 
NEZ059-070-100230-
Hayes NE-Lincoln NE-
851 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southwestern Lincoln
and northeastern Hayes Counties through 930 PM CDT...

At 851 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dickens, or 21 miles north of Hayes Center, moving northeast at 35
mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Dickens and Somerset. 

This includes Highway 83 between mile markers 62 and 74.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4070 10095 4081 10114 4110 10106 4095 10056
TIME...MOT...LOC 0151Z 214DEG 33KT 4082 10099 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:17 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 9, 6:17 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
617 PM CDT Mon Aug 9 2021

.SHORT TERM...(This evening through Tuesday night)
Issued at 335 PM CDT Mon Aug 9 2021

Strong shortwave is progressing eastward across northern MT and
southern SK this afternoon. A thin plume of Pacific mid-level
moisture curves from WY into the Dakotas ahead of this feature.
Appears to be a weak wave evident per WV within that plume across
southern WY. This will track northeast across western NE this evening
and aid in the development of isolated to widely scattered
showers/thunder near a weak cold front. These will be very high
based and could pose a threat for gusty winds and possibly a few
isolated dry lightning strikes, but some rainfall is expected so
this shouldn't be a major widespread concern. The front will sag
south into KS Tuesday with a few degrees of cooling expected across
western and north central NE. Will have to watch portions of western
NE, mainly west of HWY 83, as humidity values drop below 20% in the
Panhandle. The limiting factor for critical fire weather conditions
will be the lack of winds. Will continue to monitor.

.LONG TERM...(Wednesday through Monday)
Issued at 335 PM CDT Mon Aug 9 2021

Stronger flow aloft will remain to our north the remainder of the
week into the weekend. Upper level ridging will gradually build from
the Rockies eastward into the central and southern Plains by early
next week. Through Saturday the ridge remains anchored across the
Rockies with northwest flow aloft across our area east of the ridge.
Again, the stronger flow will remain to our north and northeast, but
a weak shortwave has been advertised in the ECMWF to move southeast
across the area on the western fringes of the northwest flow across
our area. As a result the model has been generating some chance for
rainfall Friday night into Saturday, particularly across western NE.
The GFS on the other hand is dry and much warmer, with highs well
into the 90s Friday and Saturday. Will continue a slight to low
chance pop for precipitation during this time but will not be
increasing POPS until models in better agreement. The trend lately
has been for drier and hotter conditions overall.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 617 PM CDT Mon Aug 9 2021

Isolated showers and thunderstorms are possible tonight, but should
remain south and east of both terminals and not cause any major
impacts. Otherwise, partly to mostly cloudy skies are expected
through Tuesday with winds remaining below 10 knots.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...Kulik
Hazardous weather outlook, Aug 9, 3:39 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
339 PM CDT Mon Aug 9 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-102045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
339 PM CDT Mon Aug 9 2021 /239 PM MDT Mon Aug 9 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated thunderstorms may fire late this afternoon and evening
south of a line from Ogallala to Ainsworth. A strong storm may
occur with gusty winds being the main severe threat.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Elevated fire weather conditions are possible Tuesday afternoon
and again on Wednesday afternoon. The main area of concern is west
of a line from Hayes Center to Cody. Minimum relative humidity in
these areas will reach 15 to 20 percent. Wind speeds are expected
to remain under 15 MPH.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 9, 6:55 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
655 PM CDT Mon Aug 9 2021

NEZ070-100045-
Hayes NE-
655 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of south central Hayes
County through 745 PM CDT...

At 655 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palisade, or 14 miles southwest of Hayes Center, moving east at 5
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hamlet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4037 10128 4045 10093 4035 10095 4035 10129
TIME...MOT...LOC 2355Z 273DEG 6KT 4035 10121

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CDC
Special weather statement, Aug 9, 6:59 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service North Platte NE
659 PM CDT Mon Aug 9 2021

NEZ038-100045-
Custer NE-
659 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southwestern Custer
County through 745 PM CDT...

At 659 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Callaway, or 25 miles southwest of Broken Bow,
moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Callaway and Lodi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4114 10012 4122 10015 4136 9991 4115 9969
TIME...MOT...LOC 2359Z 253DEG 11KT 4120 10004

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CDC
Special weather statement, Aug 9, 7:02 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
702 PM CDT Mon Aug 9 2021

NEZ070-071-100045-
Frontier NE-Hayes NE-
702 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern
Frontier and northeastern Hayes Counties through 745 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Wellfleet, or 11 miles northeast of Hayes Center,
moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Curtis, Maywood, Marengo and Hayes Center State Wildlife Management
Area.

This includes Highway 83 between mile markers 38 and 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4053 10095 4069 10097 4070 10043 4049 10043
TIME...MOT...LOC 0001Z 270DEG 18KT 4063 10085

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

CDC
Special weather statement, Aug 9, 7:23 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
723 PM CDT Mon Aug 9 2021

NEZ059-100100-
Lincoln NE-
723 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of south central
Lincoln County through 800 PM CDT...

At 723 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wellfleet, or 12 miles west of Curtis, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wellfleet and Hansen Memorial Reserve State Wildlife Management Area.

This includes Highway 83 between mile markers 53 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4071 10086 4084 10047 4071 10044
TIME...MOT...LOC 0023Z 256DEG 18KT 4067 10074

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CDC
Local storm report, Aug 9, 8:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
847 PM CDT MON AUG 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND GST     IMPERIAL                40.52N 101.64W
08/09/2021  M61 MPH          CHASE              NE   ASOS

            DELAYED REPORT FROM KIML ASOS

&&

CCOLE
Special weather statement, Aug 9, 8:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
851 PM CDT Mon Aug 9 2021

NEZ059-070-100230-
Hayes NE-Lincoln NE-
851 PM CDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southwestern Lincoln
and northeastern Hayes Counties through 930 PM CDT...

At 851 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dickens, or 21 miles north of Hayes Center, moving northeast at 35
mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dickens and Somerset.

This includes Highway 83 between mile markers 62 and 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4070 10095 4081 10114 4110 10106 4095 10056
TIME...MOT...LOC 0151Z 214DEG 33KT 4082 10099

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:02 PM CDTSpecial Weather StatementLBFFrontier43 min
Aug 9, 7:23 PM CDTSpecial Weather StatementLBFLincoln37 min
Aug 9, 7:41 PM CDTAreal Flood AdvisoryLBFFrontier, Hayes3 hr
Aug 9, 9:04 PM CDTSpecial Weather StatementLBFFrontier41 min
Aug 9, 9:45 PM CDTSpecial Weather StatementLBFFrontier45 min
Aug 9, 11:10 PM CDTSpecial Weather StatementLBFCuster50 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.